Log in
Diabetes & Hypertension Help Society
10,227 members1,197 posts

Primrose123

My cousin has high blood pressure on 50mg antenolol 25mg morning + 25mg evening +1 2.5mg bendroflumethiazide tablet in the morning had dreadful on/off cough for 7 weeks now constant non stop dry cough for past 3 weeks doctor said chest clear + temperature was ok ,,she is feeling very sick with this constant cough,doctor did not prescribe anything for cough or change any bp medication. My cousin is feeling really unwell & in pain with this persistent cough..Anyone with any advice as to what she should do will be much appreciated..Thank you

.

2 Replies
oldestnewest

I found this after Googling "relationship between blood pressure medications and a cough". I realize it applies to lisinopril (an ACE inhibitor) but maybe it applies to other BP meds:

...

"1. Lisinopril

Lisinopril is one of the most common medications used to treat high blood pressure. This medication belongs to the group called Angiotensin Converting Enzyme (ACE) inhibitors. This class of drugs is often prescribed to treat high blood pressure because it’s affordable and effective.

While this drug is effective in treatment of high blood pressure and lowering the risk of diabetic nephropathy, it may also cause a hacking dry cough, which occurs in about 20% of users.

But how exactly does this medication cause a cough? According to an explanation on the American Association of Retired People's (AARP) website, the medication affects the way the kidneys filter impurities out of the blood. The drug contains byproducts called kinins, which are not filtered out of the blood but lodge themselves in the lungs, causing a cough in an attempt to expel the build-up from the lungs.

"

I was recently put on Lisinopril for high BP but only 10mg and have not suffered from a cough but was told to watch out for such.

...

Reply

Thank you so much LAHs for your kind reply....Much appreciated..x

Reply

You may also like...